Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
121 Doctors are Online

Getting prolonged periods after using MTP kit. Worrisome

DOCTOR OF THE MONTH - Sep 2012
Sep 2012
User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2008
Answered : 1416 Questions
Question
Its been 17 days since i have been bleeding... I used MTP kit and last dose was on 20th Nov 2012, from next day bleeding started and bleeding since then... I m now too worried, what should I do.... Normally how much time it takes to clean up..... I was 2 week pregnant when i took the first dose....
Posted Thu, 27 Dec 2012 in Abortion and Stillbirth
 
 
Answered by Dr. Das Arindam 26 minutes later
Hello,
Thank you for posting a query.

The bleeding indicates possibility of incomplete abortion.

Normal bleeding after taking MTP KIt may occur upto 7 to 10 days. Not more than that.

So, this bleeding should be controlled forcefully. You have to consult with a gynecologist for clinical examination and for ordering investigations like Ultrasound scan to detect any abnormalities and for further management.

The main stay treatment is Dilation and curettage. It will check the bleeding.

So, consult with a gynecologist immediately.

Hope this information suffices. Let me know, if you have any more question.

Regards.
Above answer was peer-reviewed by
 
Follow-up: Getting prolonged periods after using MTP kit. Worrisome 13 minutes later
So after stopping the bleeding forcefully, everything will get normal.... like normal time to time periods... i am afraid of going for clinical examination, is there any thing i can do at home... please understand i have my family... if they would knw it
 
 
Answered by Dr. Das Arindam 55 minutes later
Hello,

Thank you for writing back.

Look, it is basically a side effect of the MTP kit. Now, D&C as I previously told is a small operation. So, you have to go for clinical examination. There is no other option.

Yes, if you go for D&C , it will give you relief and then, you will have only monthly bleeding.

If you do not go to a gynecologist, the condition may aggravate. So, it is better to go for that.

Regards.
Above answer was peer-reviewed by
 
Follow-up: Getting prolonged periods after using MTP kit. Worrisome 17 hours later
One last thing, just for my knowledge... Is it all legal to go for these check ups and what is the cost involve in it... any clinic in delhi you can refer to...

Most important thing is... small pieces/tissues kind of things are still coming out with the blood, so does that mean doses are still working... there is no sign of tiredness, pain or severe attack....

please consider these points as well and reply
 
 
Answered by Dr. Das Arindam 48 minutes later
Hello,
Thank you for writing back.

The symptom you described, indicates more definitely towards incomplete abortion. So, you have to go to a gynecologist.

Though it is not legal for unmarried women, in emergency situation there will be no problem. So, consult with a gynecologist face to face. Only a gynecologist can solve this problem. It is not possible to name any particular doctor or in this website. The cost cannot be told, because it varies greatly.

Regards.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor